MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-750812
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported during coiling of a splenic aneurysm from the cfa.The coil was tested with a detacher and a red light emitted, then a green light.It was decided to insert the coil, but then continued to get a red light.The coil was pulled back and it detached from the pusher wire.The coil was also noticed to be unraveled and remained partially in the base catheter.The physician was unable to pack it into the coil pack because it balled up and it would not further advance into the sac and remained outside of the aneurysm in the splenic artery.Once the physician realized it was unable to push the unraveled part of the coil into the aneurysm sac, we knew we had to take the full coil out.We used a gooseneck snare and were able to remove the whole cx coil.A complication unrelated to the aneurysm occurred.Since the physician had to take out catheter and wire, the physician had to gain access again into the aneurysm with the cath and wire.During this time, the splenic artery sustained a dissection.This became priority.Once the dissection the patient was stable, the md discussed where the physician left off with the aneurysm coiling.As there was a decent percentage of fill volume, the physician decided it was best to end the procedure.The patient condition was stable and procedure outcome was successful.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Additional information d10, g4, g7, h2, h3, h6: summary device evaluation: the investigation of the returned coil system found the implant severely stretched at the proximal section and separated from the pusher.The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The pusher and detachment controller were not returned for evaluation; therefore, this investigation could not determine if a condition existed that would have caused or contributed to the non-detachment issue described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant but stretching is consistent with the device experiencing retraction forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16840332
Report Number2032493-2023-00697
Device Sequence Number6870793
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)220224(17)270131(10)0000162512
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number0000162512
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale